# SDR 96ZZZX3745

- Difficulty date: July 10, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Boeing 737*
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Housing
- Part number: 2701321
- Condition: Cracked
- Location: Air Start
- Component: 2730426
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE START VALVE HOUSING, PN 2701321, IS CRACKED UNDER THE IDENTIFICATION PLATE CAUSING AIR TO ESCAPE THROUGH THE CRACK AND THE VALVE TO MALFUNCTION.  HAVE RECEIVED SEVERAL UNITS WITH THIS DEFECT/DAMAGE.  THE SUSPECTED CAUSE IS THE OVERTORQUING OF THE FILTER WHEN THE VALVE IS INSTALLED ON THE AIRCRAFT.  SUBMITTER RECOMMENDS THE MANUFACTURER LOOK AT THE DESIGN OF THE HOUSING TO PREVENT AND CORRECT THE PROBLEM OF CRACKING.  THE AREA OF THE HOUSING THAT IS CRACKING IS A THIN CASTING AREA.
